Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Changed Pristiq to Cymbalta, took wrong medication, depressed, shaking, chest pain, breathlessness, dry mouth, testicle pain

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
medications: propranolol la 160mg 1 in morning, ativan 1mg 1 in morning-1 in evening and another if needed, bupropion xl 300mg 1 in morning, cymbalta 90mg 1 in morning

conditions: severe depression, anxiety, high blood pressure, gerd

My doctor has changed my depression medication. I was taking 100mg of Pristiq and we changed it to 90mg of cymbalta. We changed slowly reducing the pristiq to 50mg for a week and taking 30mg of cymbalta. The next 3 weeks 25mg pristiq and 60cymbalta. On Wednesday of this week I started with 90mg of cymbalta and was to take 25mg pristiq for another week then stop it entirely.

Now the problem. The pharmacy made a mistake and gave me 60mg capsules instead of 30mg. So I actually started with 60mg then 120mg and this week 180mg. I was on a business trip in Denver the second week and felt bad the entire time. I've felt more depressed and actually suicidal since I returned from Denver. I was hopeful the medicine would kick in and help not knowing that i was taking so much more than I should be. Then yesterday i saw my therapist. I was so depressed he wanted me to go to the hospital. I've been shaking, can't concentrate, my chest hurt and i was short of breath. Today i found out about the mistake and was extremely upset. My BP was 117/71 which is lower than it usually is 180/85. I had to leave work because I felt so bad mouth dry losing my voice. My doctor has been calling to check on me. She said if I felt any worse to go to ER but that they would probably just observe me. i've calmed down though I'm still terribly depressed.

Sorry this is so long. i just wanted to have another opinion about the symptoms and the amount I've taken. And one other thing. I know it is ridiculous but i could not tell my female psychiatrist that my testicles hurt a lot. They don't seem to be swollen but the pain is on both sides and into my groin. Is this also a symptom of too much cymbalta.

As I said i know it's silly but there it is. i'm severely depressed and my balls hurt. Thank you.
Posted Mon, 28 May 2012 in Mental Health
Answered by Dr. Ashwini Kolur 15 hours later

Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Cymbalta contain duloxetine, it is antidepressant.

As you XXXXXXX mentioned that you have taken higher dose than prescribed, but that dose is not lethal, if you go to the hospital they will only keep you under observation like keeping watch on your cardiac rhythm and vital signs.

Chances of very severe adverse effect are less likely with the dose that you have taken.

Signs and symptoms of overdose are somnolence, vomiting, impair ability to drive or engage in task requiring alertness. Sometimes increased suicidal thinking it is more in children and adolescents.

These drugs are contraindicated renal and hepatic impairment, and in acute angle closure glaucoma.

As such effect of this drug on blood pressure is not prominent; it might decrease by its calming effect.

I advise you to discuss with your treating doctor regarding dose adjustment and also to avoid staying alone as you have mentioned about suicidal thinking. Avoid drinking and driving for few days.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope I have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor